• nausea from oxycodone

    Asked by marie60 on Friday, March 15, 2013

    nausea from oxycodone

    Can someone help me with this problem I seem to be having with getting sick after taking oxycodone. I'm taking zofran already, but it seems the oxy makes me sick anyway. I'm taking it for the bone pain from the taxol I got on tuesday. this is my third chemo and it seems it's been the worst.

    7 Answers from the Community

    7 answers
    • ticklingcancer's Avatar

      A lot of people are sensitive to Oxycodone and therefore can't take it. If you're getting sick even while taking zofran, you may be one of those people. Might be time to try a different pain medication.

      over 3 years ago
    • nancyjac's Avatar

      There are lots of antiemetics available for nausea. Let your oncologist know the problem and he/she will prescribe something. As TC said, you may need to take a different pain med or a different antiemetic. You also want to beware of pain meds that cause constipation.

      over 3 years ago
    • carm's Avatar

      Instead of oxycodone, you might try a histamine (H1) blocker like Claritin or an NSAID like Ibuprofen. They work better on bone pain. Oxy is for soft tissue pain. Best of luck, Carm RN.

      over 3 years ago
    • Nomadicme's Avatar

      I too had bone pain from it! (Lucky us, only 25% get it). I took a lot of Tylenol (max daily amount) before the oncologist wrote me a stronger pain Rx. I know I wasn't supposed to take ibuprofen (Advil), I forget why. I not sure how it is for you, but after day 3 I'd feel better.

      over 3 years ago
    • Ivy's Avatar

      I agree with the comment below about sensitivity to oxycodone. Some people are actually allergic to it. My mom, who was hospitalized recently to repair a broken hip, had to try several different types of pain killers before the doctors found one that worked and that also didn't cause nausea. I suggest asking your doctors for trial prescriptions of some of the others.

      over 3 years ago
    • logisticsjoe's Avatar

      I was looking at the CVS site just a few hours ago for a different situation, and there it mentions something about grapefruit juice and Oxycodone. Not sure if this is applicable to your situation but just thought to mention it.

      over 3 years ago
    • Lirasgirl33's Avatar

      Same here, nausea vomiting and it even suppresses my breathing. Ask your doctor for alternative meds you can take. Some meds might not be safe to take as you go through treatment. My doc said to stay away from NSAIDS as are not safe if platelets are low. I too take Taxol and have been able to control the pain (if severe) with extra strength Tylenol. I take two 500mg capsules and it helps. Only thing is make sure to drink lots of water and change up your diet a bit as too many pills can bring on constipation. Hope things get better. Hugs.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more endometrioid adenocarcinoma questions.  Also, don't forget to check out our Endometrioid Adenocarcinoma page.